Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Cheyenne, WY

July 4, 2015Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 7:57 PM MDT for Cheyenne County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 7:57 PM MDT (01:57 UTC)
Expired
Jul 4, 2015, 9:00 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2928 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS55 KCYS 050157
SVRCYS
NEC033-050300-
/O.NEW.KCYS.SV.W.0149.150705T0157Z-150705T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 900 PM MDT

* AT 756 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTTER...OR
  17 MILES NORTHWEST OF SIDNEY...MOVING SOUTH AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  POTTER...LORENZO...SIDNEY AIRPORT AND BROWNSON. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 37 AND
57.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY 
IN EFFECT FOR THE WARNED AREA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4129 10336 4130 10335 4132 10324 4133 10318
      4101 10290 4100 10293 4100 10334
TIME...MOT...LOC 0156Z 337DEG 26KT 4125 10326 

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
4 follow-up statements
307 
WWUS55 KCYS 050215
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT SAT JUL 4 2015

NEC033-050300-
/O.CON.KCYS.SV.W.0149.000000T0000Z-150705T0300Z/
CHEYENNE NE-
815 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY...

AT 815 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTTER...OR 14
MILES WEST OF SIDNEY...MOVING SOUTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
POTTER AND LORENZO. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 38 AND
50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4124 10315 4100 10300 4100 10334 4121 10335
TIME...MOT...LOC 0215Z 339DEG 25KT 4115 10325 

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
874 
WWUS55 KCYS 050230
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT SAT JUL 4 2015

NEC033-050300-
/O.CON.KCYS.SV.W.0149.000000T0000Z-150705T0300Z/
CHEYENNE NE-
830 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY...

AT 829 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
POTTER...OR 15 MILES WEST OF SIDNEY...MOVING SOUTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4117 10323 4100 10311 4100 10334 4117 10332
TIME...MOT...LOC 0229Z 353DEG 15KT 4110 10327 

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
358 
WWUS55 KCYS 050246
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT SAT JUL 4 2015

NEC033-050300-
/O.CON.KCYS.SV.W.0149.000000T0000Z-150705T0300Z/
CHEYENNE NE-
846 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY...

AT 846 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PEETZ...OR 17 MILES SOUTHWEST OF SIDNEY...MOVING SOUTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4111 10324 4100 10320 4100 10334 4111 10332
TIME...MOT...LOC 0246Z 359DEG 16KT 4104 10328 

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
185 
WWUS55 KCYS 050255
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
855 PM MDT SAT JUL 4 2015

NEC033-050304-
/O.EXP.KCYS.SV.W.0149.000000T0000Z-150705T0300Z/
CHEYENNE NE-
855 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE COUNTY
WILL EXPIRE AT 900 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4111 10324 4100 10320 4100 10334 4111 10332
TIME...MOT...LOC 0251Z 337DEG 26KT 4104 10328 

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:43 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 5:43 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 406 PM MDT SAT JUL 4 2015

ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  A STORM TRIED TO INTENSIFY A
FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD
WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY.  DO NOT BELIEVE THAT
THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A
DRIER AIRMASS IN PLACE.  HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS
WITH A VERY DEEP BOUNDARY LAYER IN PLACE.  THE MAIN AREA OF CONCERN
FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO THE EARLY EVENING.  SPC MESOANALYSIS SHOWS THE SFC
TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE
EAST OVER THE PANHANDLE.  BULK SHEAR IS AROUND 35 KTS...SO THERE IS
DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA.
 THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND
DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH
PLATTES CWA.  HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE
FAR EASTERN ZONES THROUGH THE EARLY EVENING.  OVERALL IT SHOULD BE A
NICE EVENING OVER THE MAJORITY OF THE REGION.

IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS
A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA)
MOVES NORTHEASTWARD OVER WYOMING.  THERE IS GOOD MONSOONAL MOISTURE
ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50
INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE
WEST OF THE LARAMIE RANGE.  COLD FRONT WILL BE MOVING SOUTHWARD
ACROSS THE CWA DURING THE AFTN.  SOUNDINGS AND INSTABILITY SUGGEST
THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT
MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE.
STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE
FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO
WATCH.  A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT
AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA.
STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY
TO THE EAST OF THE LARAMIE RANGE.  TEMPS WILL BE A GOOD 15-20
DEGREES COOLER.  KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS
ALONG AND WEST OF THE LARAMIE RANGE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 406 PM MDT SAT JUL 4 2015

THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN
TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL
CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST
AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY.
MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE
ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN
PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE
CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS
LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE
AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST  TO BE IN THE
30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS
BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY
NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET
STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE
POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER
CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS
QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS
LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS
COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO
BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN
INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING
ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW
90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE
RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON
THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD
LIMIT CONVECTION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 539 PM MDT SAT JUL 4 2015

VFR OVERNIGHT.

FOR SUNDAY...VFR PREVAILS...WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING OCCASIONAL TURBULENCE AND MVFR...SHOWERS AND
THUNDERSTORMS INCREASING IN COVERAGE AFTER SUPPER TIME WITH STORM
STRENGTH DECREASING...AND LOCALIZED MVFR IN THE EVENING IN STRONGER
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 406 PM MDT SAT JUL 4 2015

MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.  IT WILL BE
WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA
DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK.  THERE
WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON
THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE
AND A WEAK UPPER LEVEL DISTURBANCE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...ZF
LONG TERM...RJM
AVIATION...RUBIN
FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 4:02 PM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SAT JUL 4 2015

WYZ101>119-052215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING
OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-052215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 4, 6:39 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 S MELBETA             41.75N 103.52W
07/04/2015  E1.00 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

GCLAYCOM
Special weather statement, Jul 4, 6:46 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT SAT JUL 4 2015

WYZ103-105-106-050130-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
646 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
730 PM MDT...

AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF GARRETT...OR 41 MILES WEST OF WHEATLAND...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARRETT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4193 10584 4211 10587 4220 10541 4193 10537
TIME...MOT...LOC 0046Z 262DEG 14KT 4204 10576

HAMMER
Special weather statement, Jul 4, 7:23 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT SAT JUL 4 2015

WYZ103-105-050215-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
723 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CONVERSE AND
NORTHEASTERN ALBANY COUNTIES UNTIL 815 PM MDT...

AT 723 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF GARRETT...OR 40 MILES WEST OF WHEATLAND...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDY PEAK...FRIEND PARK CAMPGROUND...LARAMIE PEAK AND ESTERBROOK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4212 10579 4229 10583 4242 10541 4212 10534
TIME...MOT...LOC 0123Z 257DEG 12KT 4221 10572

HAMMER
Local storm report, Jul 4, 7:25 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             7 SSE MELBETA           41.69N 103.47W
07/04/2015  E1.00 INCH       BANNER             NE   STORM CHASER

            REPORT RECEIVED VIA TWITTER. WRIGHTS GAP ROAD COVERED IN
            HAIL. LARGEST QUARTER SIZED.

&&

GCLAYCOM
Special weather statement, Jul 4, 7:29 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT SAT JUL 4 2015

WYZ108-117-118-050215-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
GOSHEN COUNTY WY-
729 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 815 PM MDT...

AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF WHITAKER...OR 28 MILES NORTH OF CHEYENNE...MOVING EAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND
46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 10493 4165 10493 4165 10453 4143 10455
TIME...MOT...LOC 0129Z 270DEG 15KT 4156 10484

HAMMER
Local storm report, Jul 4, 7:45 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             13 N POTTER             41.41N 103.31W
07/04/2015  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            HAIL COVERS HALF THE GROUND. LARGEST QUARTER SIZED. WINDS
            ESTIMATED 40-45 MPH.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:23 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff52 min
Jul 4, 7:13 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill47 min
Jul 5, 2:46 PM MDTSpecial Weather StatementCYSBox Butte44 min
Jul 5, 2:55 PM MDTSpecial Weather StatementCYSKimball50 min
Jul 5, 3:22 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill53 min
Jul 5, 3:53 PM MDTSpecial Weather StatementCYSSioux37 min
Jul 5, 4:05 PM MDTSpecial Weather StatementCYSScotts Bluff40 min
Jul 5, 4:32 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 5, 4:38 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux24 min
Jul 5, 4:44 PM MDTAreal Flood AdvisoryCYSScotts Bluff3 hr
Jul 5, 5:16 PM MDTFlash Flood WarningCYSScotts Bluff5 hr
Jul 5, 5:35 PM MDTSpecial Weather StatementCYSBox Butte40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.